Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 8, NWS New Orleans, LA

February 4, 2021

NWS New Orleans, LA issued this small craft advisory at Feb 4, 2021, 10:10 AM CST. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2021, 10:10 AM CST (16:10 UTC)
Expired
Feb 6, 2021, 6:00 PM CST
In force
56 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

541 
WHUS74 KLIX 041610
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
1010 AM CST Thu Feb 4 2021

GMZ550-552-555-557-570-572-575-577-050015-
/O.NEW.KLIX.SC.Y.0008.210204T1610Z-210205T0600Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
1010 AM CST Thu Feb 4 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Southwest winds of 15 to 20 kt with frequent gusts to
  near 25 kt.

* WHERE...All open Gulf waters. 

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
412 
WHUS74 KLIX 042116
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
316 PM CST Thu Feb 4 2021

GMZ550-552-555-557-570-572-575-577-050530-
/O.EXT.KLIX.SC.Y.0008.000000T0000Z-210205T1200Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
316 PM CST Thu Feb 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...Southwest winds of 15 to 20 kt with frequent gusts to 
  near 25 kt.

* WHERE...All open Gulf waters.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
573 
WHUS74 KLIX 050911
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
311 AM CST Fri Feb 5 2021

GMZ536-538-051715-
/O.EXB.KLIX.SC.Y.0008.000000T0000Z-210206T1000Z/
Chandeleur Sound-Breton Sound-
311 AM CST Fri Feb 5 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST SATURDAY...

* WHAT...Northeast winds 20 kt with gusts up to 30 kt.

* WHERE...Chandeleur Sound and Breton Sound.

* WHEN...Until 4 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ550-552-555-557-570-572-575-577-051715-
/O.EXT.KLIX.SC.Y.0008.000000T0000Z-210206T1000Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
311 AM CST Fri Feb 5 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST SATURDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt.

* WHERE...The open coastal waters of Gulf of Mexico. 

* WHEN...Until 4 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
215 
WHUS74 KLIX 051518
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
918 AM CST Fri Feb 5 2021

GMZ536-538-550-552-555-557-570-572-575-577-052330-
/O.CON.KLIX.SC.Y.0008.000000T0000Z-210206T1000Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
918 AM CST Fri Feb 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
SATURDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt. Waves
  of 3 to 5 feet in the sounds and 5 to 7 feet in the open Gulf
  waters. 

* WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf
  waters. 

* WHEN...Until 4 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PG
669 
WHUS74 KLIX 052054
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
254 PM CST Fri Feb 5 2021

GMZ536-538-555-557-575-577-060500-
/O.EXT.KLIX.SC.Y.0008.000000T0000Z-210206T1800Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
254 PM CST Fri Feb 5 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY...

* WHAT...East winds 20 to 25 kt with gusts up to 35 kt. Waves of 3
  to 5 feet in the sounds and 5 to 7 feet in the open Gulf waters.

* WHERE...Chandeleur Sound, Breton Sound, and the open waters of
  the Gulf of Mexico east of the Mississippi River.

* WHEN...Until noon CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ550-552-570-572-060500-
/O.CON.KLIX.SC.Y.0008.000000T0000Z-210206T1000Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
254 PM CST Fri Feb 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
SATURDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt. Seas
  of 5 to 7 feet. 

* WHERE...The open waters of the Gulf of Mexico west of the
  Mississippi River. 

* WHEN...Until 4 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PG
613 
WHUS74 KLIX 060320
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
920 PM CST Fri Feb 5 2021

GMZ550-552-570-572-061000-
/O.CON.KLIX.SC.Y.0008.000000T0000Z-210206T1000Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
920 PM CST Fri Feb 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
SATURDAY...

* WHAT...Northeast winds 20 to 25 kt with occasional gusts up to 
  35 kt. Seas of 5 to 7 feet.

* WHERE...The open waters of the Gulf of Mexico west of the 
  Mississippi River.

* WHEN...Until 4 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ536-538-555-557-575-577-061130-
/O.CON.KLIX.SC.Y.0008.000000T0000Z-210206T1800Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
920 PM CST Fri Feb 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

* WHAT...East winds 20 to 25 kt with occasional gusts up to 35 
  kt. Waves of 3 to 5 feet in the sounds and 5 to 7 feet in the 
  open Gulf waters.

* WHERE...Chandeleur Sound, Breton Sound, and the open waters of 
  the Gulf of Mexico east of the Mississippi River.

* WHEN...Until noon CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
327 
WHUS74 KLIX 061015
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
415 AM CST Sat Feb 6 2021

GMZ550-552-570-572-061115-
/O.EXP.KLIX.SC.Y.0008.000000T0000Z-210206T1000Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
415 AM CST Sat Feb 6 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...
Winds will slowly decrease below Small Craft criteria but remain
elevated through the day. 

$$

GMZ536-538-555-557-575-577-061815-
/O.EXT.KLIX.SC.Y.0008.000000T0000Z-210207T0000Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
415 AM CST Sat Feb 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...East winds 20 to 25 kt with occasional gusts up to 30 
  kt. Waves of 3 to 5 feet in the sounds and 5 to 7 feet in the 
  open Gulf waters.

* WHERE...Chandeleur Sound, Breton Sound, and the open waters of 
  the Gulf of Mexico east of the Mississippi River.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
209 
WHUS74 KLIX 061533
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
933 AM CST Sat Feb 6 2021

GMZ536-538-555-557-575-577-062345-
/O.CON.KLIX.SC.Y.0008.000000T0000Z-210207T0000Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
933 AM CST Sat Feb 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...East winds 20 to 25 kt with occasional gusts up to 30 
  kt. Waves of 3 to 5 feet in the sounds and 5 to 7 feet in the 
  open Gulf waters.

* WHERE...Chandeleur Sound, Breton Sound, and the open waters of 
  the Gulf of Mexico east of the Mississippi River.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
072 
WHUS74 KLIX 062145
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
345 PM CST Sat Feb 6 2021

GMZ536-538-555-557-575-577-070000-
/O.CON.KLIX.SC.Y.0008.000000T0000Z-210207T0000Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
345 PM CST Sat Feb 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Winds near 20 knots and seas of 5 to 7 feet.

* WHERE...Chandeleur Sound, Breton Sound, and the open Gulf waters
  east of the Mississippi River 

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 4:04 AM CST, 6 hours 6 minutes earlier.

Area forecast discussion, Feb 4, 4:04 AM CST, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
404 AM CST Thu Feb 4 2021

.SYNOPSIS...

High pressure centered over Florida this morning with
strengthening low pressure over Kansas. This low has a cold front
trailing southwest to near El Paso. Aloft, a longwave trough from
central Canada to the Four Corners region. Only high clouds
currently locally, but they are thick enough to have stopped the
temperatures from plunging over the last hour or two. At 3 AM CST,
temperatures ranged from the lower 30s in the Pascagoula area to
the upper 40s along the lower Louisiana coast and on the south
shore of Lake Pontchartrain.

&&

.SHORT TERM (through Saturday night)...

Upper longwave becomes reoriented and negative tilted from Lake
Superior into Pennsylvania by Friday morning, then to New England
Saturday. Flow becomes zonal across the southern half of the
country, and northwesterly across the Rockies by Saturday morning.
A weak southern stream shortwave will move across the area on
Friday.

The northern stream system will drag a cold front into the area
late tonight and during the day Friday, but with the front
eventually becoming parallel to the flow, it will slow down and
eventually stall somewhere near the coast for Friday into
Saturday. Not a lot of focus for precipitation, with rain amounts
expected to be under one half inch for most areas, but likely to
be a cloudy, dreary and chilly period for Friday and into at least
part of Saturday.

Once the front settles into the area tonight or early Friday,
we'll go through about a 36 hour period where there isn't going to
be much movement in temperatures. Won't go as low as the NAM
solutions, with the GFS/ECM/NBM numbers in the same neighborhood.
Current forecast highs might be a little ambitious on Friday, and
may need to be nudged downward another 3-5 degrees, below current
blends. Some sunshine may help warm things a bit Saturday, but
still below normal. 35

&&

.LONG TERM (Sunday and beyond)...

Sunday, the upper level trough is expected to move out of our area.
Northeasterly surface winds and zonal flow will dominate
throughout the day Sunday, but sunshine should allow temperatures
to warm somewhat compared to Saturday.

Monday, southeasterly surface winds will help to push moisture
and warm air into the region, and zonal flow still will dominate.
Models are varied on how they deal with the long term forecast.
Based on model consensus, a fast moving shortwave upper level
trough is expected to move through our area Monday night through
early Tuesday morning. Temperatures continue to trend warmer for
Monday through Wednesday as a whole, based on model consensus.
This trend matches the overall patterns we are seeing in the
models where we have zonal flow mixed in with weak shortwave
systems moving through. This setup would not allow for the cold
air to reach down into our region very much comparatively.

Tuesday into Wednesday, another shortwave is expected to move
through the area. Southerly surface winds ahead of the system will
help to enhance the warm air and moisture advection into the
area. There is not expected to be much shear or dynamic forcing,
just some gentle isentropic lift. The front gradually sinks south
Wednesday into Thursday, with it's eventual location being the
determining factor on forecast temperatures. Still a large spread
in temperature forecasts among the various ensemble members beyond
Tuesday, in excess of 30 degrees at most locations Thursday.
Forecast confidence in temperatures is relatively good through
Tuesday, but low beyond that. 35/MSW

&&

.AVIATION (valid through 18z Friday)...

VFR conditions expected through the daytime hours today, with
flight restrictions (MVFR) due to ceilings onsetting after 00z
Friday. At this time, the threat of IFR ceilings through 12z
Friday appears to be low, but not zero. 35

&&

.MARINE...

Onshore flow beginning ahead of the next front, and should be in
Small Craft Exercise Caution range (15 to 20 knots) by late this
morning or early this afternoon across the open waters. Probably
will need headlines across most or all waters tonight, and into a
good bit of the weekend as cold air advection near the front will
enhance wind speeds. At this point, not sure we'll get solidly
into Small Craft Advisory criteria (20+ knots) in any one
particular forecast period. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  42  50  36 /  10  70  50  30
BTR  69  46  51  41 /  10  60  50  30
ASD  71  47  54  41 /   0  70  60  40
MSY  71  50  55  46 /   0  60  60  40
GPT  68  48  54  41 /   0  70  60  40
PQL  69  49  57  41 /   0  60  70  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.